Format

Send to

Choose Destination
Curr Neurol Neurosci Rep. 2008 Jan;8(1):66-72.

Statin myopathy.

Author information

1
Department of Neurology, Martin Army Community Hospital, 7950 Martin Loop, Fort Benning, GA 31905-5637, USA. kristofer.a.radcliffe@us.army.mil

Abstract

Many different classes of medications can cause toxic myopathy. One of the most frequently implicated classes is the statins. Statin myotoxicity ranges from asymptomatic creatine kinase elevations or myalgias to muscle necrosis and fatal rhabdomyolysis. Statins may also cause an autoimmune myopathy requiring immunosuppressive treatment. The mechanisms of statin myotoxicity are unclear. If unrecognized in its early manifestations, complications from continued statin therapy may lead to rhabdomyolysis and death. Risk factors for myotoxicity include concomitant medication use and medical conditions, and the patient's underlying genetic constitution. We review these considerations along with the recommended evaluation and treatment for patients presenting with statin myotoxicity.

PMID:
18367041
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center